Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 87, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 1, 2003, 1:36 PM CDT for Houston County, Humphreys County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2003, 1:36 PM CDT (18:36 UTC)
- Expired
- May 1, 2003, 2:20 PM CDT
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Houston County, TN, Humphreys County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 12:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 358 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
372 WUUS54 KOHX 011836 SVRBNA TNC083-085-011920- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 133 PM CDT THU MAY 1 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOUSTON COUNTY IN TENNESSEE HUMPHREYS COUNTY IN TENNESSEE * UNTIL 220 PM CDT * AT 123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 10 MILES NORTHEAST OF BIG SANDY TO 4 MILES NORTH OF CAMDEN...OR FROM 13 MILES SOUTHWEST OF DOVER TO 4 MILES NORTH OF CAMDEN...MOVING EAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE...NEAR TENNESSEE RIDGE AROUND 150 PM CDT WAVERLY AROUND 155 PM CDT ERIN AROUND 155 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. && LAT...LON 3644 8803 3603 8821 3591 8770 3638 8754 $$ END/ORCHANIAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 10:20 AM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, May 1, 10:20 AM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1020 AM CDT THU MAY 01 2003 COLD FRONT TO THE NORTHWEST STRETCHING FROM THE EASTERN GREAT LAKES TO NORTHWEST TEXAS. MCS OVER MO/AR WITH OUTFLOW BNDRY OVER MO BOOTHEEL AND NORTHERN AR BULGING SEWD. LOCAL ETA MODEL INDICATING SIGNIFICANT DESTABILIZATION OVER WEST TENNESSEE NEAR MKL AROUND 20Z WITH A 3000+ B+ AXIS MOVING EASTWARD INTO WESTERN MIDDLE TENNESSEE BEFORE 00Z. COMPUTED LI INDICATED AROUND -9. HAVE UPDATED NORTHWEST PORTION TO INCLUDE SVR MENTION...IAW WITH LATEST GUIDANCE FROM SELS. .BNA...NONE. JLM
Hazardous weather outlook, May 1, 5:30 AM CDT, 8 hours 6 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-021030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU MAY 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN MIDDLE TENNESSEE THIS AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL. THE STORMS ARE EXPECTED TO WEAKEN LATE TONIGHT...AS THE ATMOSPHERE WILL BECOME MORE STABLE. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP IN MIDDLE TENNESSEE ON FRIDAY. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL...AS A COLD FRONT MOVES INTO MIDDLE TENNESSEE. ANOTHER ROUND OF SEVERE WEATHER IS POSSIBLE EARLY NEXT WEEK...AS ANOTHER SPRINGTIME DISTURBANCE STRENGTHENS EAST OF THE ROCKIES. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE ON ALERT STATUS FOR POSSIBLE ACTIVATION THIS AFTERNOON...AND AGAIN ON FRIDAY. 04
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 1:23 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 37 min |
| May 1, 1:29 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 46 min |
| May 1, 2:04 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 41 min |
| May 1, 2:20 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 25 min |
| May 1, 2:29 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 46 min |
| May 1, 2:38 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 47 min |
| May 1, 2:46 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 29 min |
| May 1, 2:52 PM CDT | Severe Thunderstorm Warning | OHX | Lewis | 38 min |
| May 1, 2:56 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 49 min |
| May 1, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 45 min |
| May 1, 3:05 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 40 min |
| May 1, 3:12 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 48 min |
| May 1, 3:26 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 54 min |
| May 1, 3:30 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 50 min |
| May 1, 3:32 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 48 min |
| May 1, 3:47 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 43 min |
| May 1, 3:55 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 50 min |
| May 1, 4:00 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 45 min |
| May 1, 4:09 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, DeKalb, Smith | 51 min |
| May 1, 5:09 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 51 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.